MAUDE Adverse Event Report: WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT

WILSON-COOK MEDICAL INC CAPTURA BIOPSY FORCEPS WITHOUT SPIKE; ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Model Number G31576
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code Gastrointestinal Hemorrhage (4476)
Date of Event 09/29/2025
Type of Reportable Event Serious Injury
Event or Problem Description
During an endoscopic biopsy sampling in the esophagus, the physician chose a cook captura biopsy forceps without spike.It was reported that the user opened the package and advanced the device through endoscope working channel to operate while found out the cup tip is too blunt to capture the tissue and cause large wound [and] caused significant blood loss.The user changed to another biopsy forceps to obtain the sample.A section of the device did not remain inside the patient¿s body.Requests have been made but it is unknown how the bleeding was stopped.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Investigation evaluation: the product said to be involved was returned in a white plastic bag with an open pouch from the lot number provided in the report.The label matches the product returned.A photo was provided and reviewed.The photo shows the device in the pouch and the lot number matches that in the report.Our laboratory evaluation of the product said to be involved could not confirm the report.The device was returned in a coiled position, and the forceps cups were closed.When the handle was actuated, the cups opened and closed as expected without any difficulties.Under visual magnification, when the cups were closed, it could be seen that the cups were meshed together fully and not misaligned.The device was returned to the supplier for further investigation and the following was provided, "visual evaluation of the device revealed no defects.The cups were meshed and not misaligned.The handle assembly was intact and no surface defects were observed.The device was tested under torturous path and the cups open and closed upon actuation, the device was also tested in the coiled position and passed the functional evaluation.The device passed both visual and functional evaluation.The cups opened and closed without any difficulties.Inspection record for the cups was reviewed and no defects were found.The associated lot passed the incoming inspection.Cups were measured at multiple points per detail from drawing and the cups are within specification".The device history records were reviewed and were manufactured march 2025.There were relevant defects noted in the manufacturing/fqc checklists for defect code 1604 = 2, 1603 = 4, and 1301 =10.The device history record for the lot number said to be involved was reviewed.Nonconformances that could potentially be related to the complaint were contained in the associated dhr.The nonconformance documentation supports the affected device(s) were dispositioned appropriately prior to release of this lot.There is no evidence nonconforming product was released for distribution.In an effort to heighten awareness of the potential connection of the customers report to the current manufacturing processes production personnel were notified.Investigation conclusion: our evaluation of the returned device could not confirm the report.The supplier provided the following, "the device history record was reviewed and any relevant defect has been noted.The visual evaluation of the device did not reveal any defects.The device functioned as intended during the functional evaluation, the device was tested under both torturous path and coiled positions.Additionally, the cups were measured at multiple points per the drawing.The cups were found to be within specification.Therefore, this complaint has not been confirmed." prior to distribution, all captura biopsy forceps without spike are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: based on the quality engineering risk assessment no corrective action is warranted at this time.A review of the complaint history was conducted.This represents an unusual occurrence.Based on this review, the likelihood of this type of report is remote.Quality assurance will continue to monitor for complaint trends.

Brand Name
CAPTURA BIOPSY FORCEPS WITHOUT SPIKE
Common Device Name
ENDOSCOPIC GRASPING/CUTTING INSTRUMENT, NON-POWERED, EXEMPT
Manufacturer (Section D)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer (Section G)
WILSON-COOK MEDICAL INC
4900 bethania station rd
winston-salem NC 27105
Manufacturer Contact
sabrina o'brien
4900 bethania station rd
winston-salem, NC 27105
3367440157
MDR Report Key23458029
Report Number1037905-2025-00744
Device Sequence Number7884574
Product Code PTS
UDI-Device Identifier00827002315761
UDI-Public(01)00827002315761(17)280529(10)W4943661
Combination Product (Y/N)N
Initial Reporter CountryCN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 11/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG31576
Device Catalogue NumberDBF-2.4-230-S
Device Lot NumberW4943661
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/20/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/29/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ENDOSCOPE-OLYMPUS GIF-H290.
Patient Age70 YR
Patient SexMale
Patient Weight80 KG